Vol. 18, No. 2, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
On the spectral radius of hermitian elements in group algebras

Andrzej Hulanicki

Vol. 18 (1966), No. 2, 277–287

Let G be a discrete group and A the L1 algebra over the field of complex numbers of G. The aim of the paper is to consider some combinatorial conditions on the group G which imply symmetry of the algebra A. One result is as follows:

If a group F contains a subgroup G of finite index such that any element of G has finitely many conjugates, then the group algebra A of F is symmetric.

Mathematical Subject Classification
Primary: 46.80
Secondary: 42.56
Received: 10 January 1965
Published: 1 August 1966
Andrzej Hulanicki